MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO® VIAVALVE® SAFETY IV CATHETERS; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326310
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Structural Problem (2506); Material Integrity Problem (2978)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that this peripheral intravenous catheter's needle shaft was not sturdy, that the two pieces were flexible and wiggle, and that the needle scrapes against the shaft when retracting.It was also noted that the end was blunt and that the valve does not open.The patient experienced pain during the use of this catheter.No adverse patient effects were reported.

Brand Name
JELCO® VIAVALVE® SAFETY IV CATHETERS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7282690
Report Number3012307300-2018-00299
Device Sequence Number1133468
Product Code FOZ
UDI-Device Identifier15019517078404
UDI-Public15019517078404
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/13/2019
Device Catalogue Number326310
Device Lot Number3481956
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1